Mississippi, 2003

Flash Flood in Mississippi, July 2, 2003

July 2, 2003 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 2, 1:25 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 2, 1:25 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
225 PM CDT WED JUL 2 2003

WILL MAKE ONLY MINOR CHANGES TO PREVIOUS PACKAGE. CONVECTION
CONTINUES TO FIRE ALONG AN OLD BOUNDARY ALONG THE COAST. THE
ATMOSPHERE REMAINS MOIST ALOFT AND NEAR THE SURFACE. MODELS INDICATE
INCREASING MOISTURE ALOFT AS THE BERMUDA RIDGE BUILDS WEST ACROSS
THE GULF COAST BRINGING BRINGING INCREASING GULF MOISTURE ONSHORE.
AT THE 500 MILLIBAR LEVEL A RIDGE ACROSS THE SOUTHERN U.S. WILL KEEP
THE FLOW WEAK.

MCB 72/90/72/89 2435
BTR 73/90/74/88 2435
MSY 76/89/76/89 3545
GPT 75/88/75/87 3545

.NEW...NONE
LA...NONE.
MS...NONE.

23
Hazardous weather outlook, Jul 2, 10:30 AM CST, 5 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
BE SCATTERED TO NUMEROUS LOUISIANA AND COASTAL MISSISSIPPI WHERE
SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY. RAINFALL MAY BE HEAVY
AT TIMES AROUND THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

23

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Walthall

When
July 2, 3:45 PM CST to 6:00 PM CST
Where
Walthall County, Central Portion
Reported by
LAW ENFORCEMENT
Coordinates
31.148, -90.106 (the zone’s center; the record gives no point)

Flash flooding on rural roadways was reported by law enforcement.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372816.